MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367835
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tubes there was underfill or low draw of a tube with blood.The following information was provided by the initial reporter: translated to english.The customer stated: k2edta lilac cap tube vacuum failures from catalog 367835.The situation happens during use.On (b)(6) 2021: additional information received.We received 1000 tubes.We distributed to the services and took them out to use in taking samples from the laboratory and we observed that they were filling up to 0.5 ml less under vacuum, on the floors as they sometimes take with a syringe or catheter it was explained how much they should fill them.We associate that as we are located in a municipality where the height is high, the pressure of the tubes must be for high altitude.We inform and we only have 4 packages of 100 tubes (400 tubes) that have not been used and would be the ones that would have to be given the credit note.How many units (tubes) affected? 1000 tubes.What is the frequency or occurrence rate (1 day, % of tubes affected, patients involved, how many test per day etc.) all tubes that were used.What is the labeled draw volume (2ml, 3ml etc) 3ml.What was the level of tube fill? 2.5 ml, partial fill.How was the tube rejected (i.E.: at the collection, by the lab, by automated fill level sensing, etc.)? by the lab.What was the tube¿s expiration date? 31.Aug.2021.How was the tube drawn? by vacuum system.Was a discard tube used? no.Was a successful draw achieved with the same lot? no.Is this happening with one particular: department, unit, and shift, time of day or person? no.What was method of draw? not informed.Are you using a bd device to transfer the blood to a tube? no.If using a wingset were the fitting tight/secure? (connection between threading luer adaptor to holder and male to female connection) not informed have the tubes been exposed to extreme heat? no.
 
Additional Manufacturer Narrative
H6: investigation summary.Bd had not received samples or photos for investigation.Therefore, 10 retention samples from bd inventory were evaluated by draw testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identifiy a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported when using the bd vacutainer® k2 edta (k2e) 5.4mg blood collection tubes there was underfill or low draw of a tube with blood.The following information was provided by the initial reporter: translated to english.The customer stated: k2edta lilac cap tube vacuum failures from catalog 367835.The situation happens during use.03/09/2021: additional information received.We received 1000 tubes.We distributed to the services and took them out to use in taking samples from the laboratory and we observed that they were filling up to 0.5 ml less under vacuum, on the floors as they sometimes take with a syringe or catheter it was explained how much they should fill them.We associate that as we are located in a municipality where the height is high, the pressure of the tubes must be for high altitude.We inform and we only have 4 packages of 100 tubes (400 tubes) that have not been used and would be the ones that would have to be given the credit note.How many units (tubes) affected? 1000 tubes what is the frequency or occurrence rate (1 day, % of tubes affected, patients involved, how many test per day etc.) all tubes that were used.What is the labeled draw volume (2ml, 3ml etc) 3ml what was the level of tube fill? 2.5 ml, partial fill.How was the tube rejected (i.E.: at the collection, by the lab, by automated fill level sensing, etc.)? by the lab.What was the tube¿s expiration date? 31.Aug.2021.How was the tube drawn? by vacuum system.Was a discard tube used? no.Was a successful draw achieved with the same lot? no is this happening with one particular: department, unit, and shift, time of day or person? no what was method of draw? not informed.Are you using a bd device to transfer the blood to a tube? no.If using a wingset were the fitting tight/secure? (connection between threading luer adaptor to holder and male to female connection) not informed.Have the tubes been exposed to extreme heat? no.

Brand Name
BD VACUTAINER K2 EDTA (K2E) 5.4MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11566199
Report Number1917413-2021-00224
Device Sequence Number4182581
Product Code JKA
UDI-Device Identifier50382903678353
UDI-Public50382903678353
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2021
Device Model Number367835
Device Catalogue Number367835
Device Lot Number0100251
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1